Optimum Shapes of Elastic Solids With Infinite Branches

[+] Author and Article Information
G. P. Cherepanov

Florida International University, Department of Mechanical Engineering, Miami, FL 33199

J. Appl. Mech 62(2), 419-422 (Jun 01, 1995) (4 pages) doi:10.1115/1.2895947 History: Accepted September 17, 1993; Received September 17, 1993; Online October 30, 2007


The classical inverse problem of the plane theory of elasticity, in which the stress along the boundary contour is rendered uniform, is considered. The exact solution to the problem delivering symmetrical optimum shapes with four infinite branches along the axes of symmetry is constructed. The method enables one to find many other optimum shapes with two, three, four, five, etc., infinite branches.

Copyright © 1995 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In